18 Apr 2010
I could only find this on a site talking about Primrose and men.
In people with diabetes, one major problem is that the nerves can stop functioning. This can lead to damage to the feet as well as to other parts of the body and also significantly reduces the person's quality of life. Defects with essential fatty acid metabolism appear to contribute to this, and a number of studies of evening primrose have resulted. The most recent appeared in the Journal of Diabetes Care (1993; 16:8). Over 100 patients with mild nerve damage from diabetes were given six capsules of gamma-linolenic acid twice a day for a year, the others, placebo. Sixteen measures of nerve function were followed. Every measure improved in the group on gamma-linolenic acid in comparison with the group on placebo. For thirteen of the sixteen measures, the improvement was statistically significant. The treatment was more effective in those patients who were better at keeping their blood sugar relatively normal.
It is interesting that a study in Nutrition and Metabolism (1980; 24,supplement 1:105) showed that newly diagnosed diabetics had less cardiovascular disease when they were given more linoleic acid. Linoleic acid, of course is more common in a vegetarian type diet than on a meat diet. After five years, three of the men on the normal diet had died with a heart attack, compared to none with the essential fatty acid rich diet. Cardiac disease affected twenty two percent of the men in the control group compared with six percent of the men in the more vegetarian group. Evidence also indicated that the essential fatty acid rich diet protected the kidneys."
Sorry, I could not be a better help.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
i get them so bad in the am i feel nauseated and have been throwing up
1 answer • 14 Jul 2009
... is expected initially upon taking this med. my doctor said try primrose. what say you
1 answer • 9 Mar 2010
see because i think i accidently overdosed on these pills but I don't have any illness problems or anything just, i'm wondering should i be ...
1 answer • 22 Jun 2010
... vains,was it the cause?
1 answer • 19 Nov 2010
i am 45 yrs old and i get quite bad pms .
1 answer • 9 Jul 2011